Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone. I would very much like to get some advice or just any type of feedback on my problem. First of all I am 20 years old, male, 187lb(85kg). My acne wasn't that bad honestly, I had small spots on my forehead and sometimes big ones popped up there aswell, but my main issue was pimples around the lips and jawline. I always had something on my upper lip near the nose and the jawline acne started about 6 months ago. I do not know what caused it but it got bad very quickly. The main spots were left and right corners of my jawline (near the ears), I actually thought that I used a bad razor while shaving or something, cause it looked like some inflammation or something. The left corner went away (not completely), but right one is still there and a lot of time has passed. If it wasn't for jawline I wouldn't have gone in to this treatment most probably. So about 2 months ago I went to the dermatologist and asked for this medication immediately (because I've done a lot of research beforehand), he said that he wouldn't prescribe it to me if it was his choice, but since I want it so bad, he did it anyways. So he put me on 30mg of roaccutane per day. I took it the first month and the side effects were: dry skin, dry lips, dry hair, many pore pimples around the face (and one on the cheek which I never had them there before), dry eyes, really increased skin sensitivity to the sun and occasional headaches. Went to my dermatologist again and he prescribed me 30mg again and I wanted the dose to be more because I am not very light and I know that the more you weight, the more you should take but he told me that it is normal to the 30mg the whole time. Today is officially day 38 and my jawline looks very bad, My acne on my forehead was almost gone by week 3, but now it's back, my upper lip only has one pimple, but my jawline...it never looked so bad before..I really don't know what to do at this point. So I only thought that I should go on this forum and ask you people for advice. Should I take some other antibiotics to make it look better or maybe something else I can do because it's very depressing..Hope to hear from you soon.

Share this post


Link to post
Share on other sites

I'm finishing my 4th month and just now am I starting to improve. At first I also got very worse, and in my case that lasted 2 months. Everybody reacts differently to the medication but by the end of the course, months 5 to 6 you willclear up. And this is only in the worst of cases. Most people see results around month 2, others even before that. I myself was in a really bad condition up until month 3. The only thing I can tell you is to be patient. It is common to get worse at first, it's just that some people like you and me have it harder.

I also got breakouts where I didn't have any acne before but as I'm told that's due to the fact that accutane works from the inside to the outside, so it cleans you up on the inside first, making new acne surface before clearing you superficially. The only thing you can do really is wait and have healthy habits to help the treatment both dietary and hygienic. 

Edited by Luciano Antonelli

Share this post


Link to post
Share on other sites
14 hours ago, Luciano Antonelli said:

I'm finishing my 4th month and just now am I starting to improve. At first I also got very worse, and in my case that lasted 2 months. Everybody reacts differently to the medication but by the end of the course, months 5 to 6 you willclear up. And this is only in the worst of cases. Most people see results around month 2, others even before that. I myself was in a really bad condition up until month 3. The only thing I can tell you is to be patient. It is common to get worse at first, it's just that some people like you and me have it harder.

I also got breakouts were I didn't have any acne before but as I'm told that's due to the fact that accutane works from the inside to the outside, so it cleans you up on the inside first, making new acne surface before clearing you superficially. The only thing you can do really is wait and have healthy habits to help the treatment both dietary and hygienic. 

Thank you very much for your reply, guess I will have to wait then. But what about the dosage, my derm said I will be on 30mg for the whole 5-6 months, is that normal? What dosage are you on?

Share this post


Link to post
Share on other sites

Well it really depends on how bad and what type of acne you had to begin with. You said he wouldn't have prescribed it to you if were up to him meaning that most likely you didn't have a case of acne that totally justified this treatment. Accutane is most commonly used for moderate to severe cases, and for nodular-cystic acne. Unless you had really bad acne and/or nodules or cysts that dose is probably enough. Given your weight you could be taking up to 60-80mg but it's most likely not needed. I weigh 55kg and I've been taking 40mg since the start. My derm was hesitant to bump me up to 60mg but after my last appointment I asked him and he said that it was ok as long as my body could tolerate it. This past week I haven't felt any different except for a new breakout I got, which is already clearing up.

You should talk to your derm about increasing your dosage if you feel it necessary considering the things I talked about before, mostly because you could be taking twice that amount in theory. Still, lower dose treatments are also common and are proven to work in milder cases, and even then, 30mg a day is not that low.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×